For an overview on how to manage neuropathic pain, please read “Managing Neuropathic Pain” by Dr. Steven Scherer: Managing_Neuropathic_Pain_Dr_Steven_Scherer.pdf
Is there a link between the degeneration of my joints and CMT?
I have recurring, pulsating electrical shock-type pain in various areas of my feet. It occurs about three to four times a month and lasts at least 24 hours with a zapping pain every 30 to 60 seconds. I cannot sleep during this time period and I am exhausted afterwards. I take amitriptyline (25 mg at night), which has helped a little.
I was recently diagnosed with CMT following referral to an orthopedist for multiple stress fractures in my foot. I have osteoporosis (-3.5) and began Fosamax treatment. I am now experiencing pain in my legs, particularly my right leg (which had the stress fractures of the foot). Sometimes I feel like needles are all over my legs, numbness in my right leg, and a low-grade ache in my right leg about two inches above my ankle. Sometimes my hands hurt a little. I have never experienced these pains before. I am losing muscle in my hands. Could Fosamax have a neurotoxic effect? If so, could I use Evista?
- alendronate: arthralgia (joint pain); bone pain; musculoskeletal pain; myalgia (muscle pain)
- risedronate: arthralgia; myalgia
- raloxifene: muscle cramps; myalgia
You need to discuss your symptoms with your neurologist, so that together you can best decide on the appropriate therapy for you.